Alert archive / Vermont / Wind Advisories in 2018
Wind Advisory 8, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Nov 2, 2018, 3:26 PM EDT for 8 counties in Vermont; Clinton County, Essex County, Franklin County, New York. It took effect at Nov 3, 2018, 2:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2018, 3:26 PM EDT (19:26 UTC)
- In effect from
- Nov 3, 2018, 2:00 PM EDT
- Expired
- Nov 3, 2018, 8:45 PM EDT
- In force
- 7 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, Addison County, VT, Caledonia County, VT, Essex County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 28 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 359 m²/s²
- 0-3 km storm-relative helicity
- 381 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
880 WWUS71 KBTV 021926 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 326 PM EDT Fri Nov 2 2018 NYZ031-034-VTZ012-030900- /O.NEW.KBTV.WI.Y.0008.181103T1800Z-181104T0600Z/ Western Clinton-Western Essex-Windsor- Including the cities of Dannemora, Lake Placid, Springfield, and White River Junction 326 PM EDT Fri Nov 2 2018 ...WIND ADVISORY IN EFFECT FROM 2 PM EDT SATURDAY TO 1 AM EST SUNDAY... The National Weather Service in Burlington has issued a Wind Advisory, which is in effect from 2 PM EDT Saturday to 1 AM EST Sunday. * LOCATIONS...western Clinton and western Essex Counties in northern New York, as well as Windsor County in Vermont. * WINDS...West 30 to 40 mph with gusts up to 55 mph. * TIMING...Westerly winds will increase markedly Saturday afternoon, and peak during the evening hours before diminishing after sunset. * IMPACTS...Damaging winds may blow down trees and power lines, with scattered power outages expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Lahiff
4 follow-up statements
263 WWUS71 KBTV 030716 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 316 AM EDT Sat Nov 3 2018 NYZ030-VTZ003-004-006>008-010-018-019-031530- /O.EXA.KBTV.WI.Y.0008.181103T1800Z-181104T0600Z/ Southern Franklin-Orleans-Essex-Lamoille-Caledonia-Washington- Orange-Eastern Addison-Eastern Rutland- Including the cities of Saranac Lake, Tupper Lake, Newport, Island Pond, Johnson, Stowe, St. Johnsbury, Montpelier, Bradford, Randolph, Bristol, Ripton, East Wallingford, and Killington 316 AM EDT Sat Nov 3 2018 ...WIND ADVISORY IN EFFECT FROM 2 PM EDT THIS AFTERNOON TO 1 AM EST SUNDAY... The National Weather Service in Burlington has issued a Wind Advisory, which is in effect from 2 PM EDT this afternoon to 1 AM EST Sunday. * LOCATIONS...Southern Franklin County in northern New York, and east central, north central and northeastern Vermont. * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING...Westerly winds will increase markedly this afternoon, and peak during the early evening hours before diminishing after midnight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NYZ031-034-VTZ012-031530- /O.CON.KBTV.WI.Y.0008.181103T1800Z-181104T0600Z/ Western Clinton-Western Essex-Windsor- Including the cities of Dannemora, Lake Placid, Springfield, and White River Junction 316 AM EDT Sat Nov 3 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON TO 1 AM EST SUNDAY... * LOCATIONS...Western Clinton and western Essex Counties in northern New York, as well as Windsor County in Vermont. * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING...Westerly winds will increase markedly this afternoon, and peak during the early evening hours before diminishing after midnight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 93
249 WWUS71 KBTV 030722 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 322 AM EDT Sat Nov 3 2018 NYZ030-031-034-VTZ003-004-006>008-010-012-018-019-032100- /O.CON.KBTV.WI.Y.0008.181103T1800Z-181104T0600Z/ Southern Franklin-Western Clinton-Western Essex-Orleans-Essex- Lamoille-Caledonia-Washington-Orange-Windsor-Eastern Addison- Eastern Rutland- Including the cities of Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Newport, Island Pond, Johnson, Stowe, St. Johnsbury, Montpelier, Bradford, Randolph, Springfield, White River Junction, Bristol, Ripton, East Wallingford, and Killington 322 AM EDT Sat Nov 3 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON TO 1 AM EST SUNDAY... * LOCATIONS...The northern Adirondacks and most of eastern Vermont. * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING...Westerly winds will increase markedly this afternoon, and peak during the early evening hours before diminishing after midnight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 93
082 WWUS71 KBTV 031934 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 334 PM EDT Sat Nov 3 2018 NYZ030-031-034-VTZ003-004-006>008-010-012-018-019-040600- /O.CON.KBTV.WI.Y.0008.000000T0000Z-181104T0600Z/ Southern Franklin-Western Clinton-Western Essex-Orleans-Essex- Lamoille-Caledonia-Washington-Orange-Windsor-Eastern Addison- Eastern Rutland- Including the cities of Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Newport, Island Pond, Johnson, Stowe, St. Johnsbury, Montpelier, Bradford, Randolph, Springfield, White River Junction, Bristol, Ripton, East Wallingford, and Killington 334 PM EDT Sat Nov 3 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * LOCATIONS...The northern Adirondacks and most of eastern Vermont. * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING...Strongly westerly winds will peak during the early evening hours before diminishing after midnight. * IMPACTS...Strong winds may blow down trees and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
769 WWUS71 KBTV 040045 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 845 PM EDT Sat Nov 3 2018 NYZ030-031-034-VTZ003-004-006>008-010-012-018-019-040145- /O.CAN.KBTV.WI.Y.0008.000000T0000Z-181104T0600Z/ Southern Franklin-Western Clinton-Western Essex-Orleans-Essex- Lamoille-Caledonia-Washington-Orange-Windsor-Eastern Addison- Eastern Rutland- Including the cities of Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Newport, Island Pond, Johnson, Stowe, St. Johnsbury, Montpelier, Bradford, Randolph, Springfield, White River Junction, Bristol, Ripton, East Wallingford, and Killington 845 PM EDT Sat Nov 3 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Burlington has cancelled the Wind Advisory. While a few westerly gusts to 35 mph will remain through midnight, especially across eastern Vermont, the overall trend will be for diminishing wind speeds overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Nov 2, 1:40 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Nov 2, 1:40 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Burlington VT 140 PM EDT Fri Nov 2 2018 .SYNOPSIS... An active weather pattern continues through the weekend as a deepening low pressure system tracks along a stalled frontal boundary. Expect periods of light to moderate rain both today and Saturday with winds increasing Saturday afternoon into Saturday evening out of the west. Winds could become quite gusty into Saturday evening. Sunday and Monday will be fairly nice days as high pressure allows for some sunshine across the North Country before clouds quickly return with unsettled weather for the middle of next week. && .NEAR TERM /THROUGH SATURDAY/... As of 1016 AM EDT Friday...Minor adjustments made to the previous forecast, mainly to cool temps a bit based on latest trends, and linger precip an hour or so longer across eastern VT based on radar. Otherwise, drier conditions still look favorable for the afternoon, though expect breaks in the clouds to be very limited based on upstream satellite. Previous discussion...Steady rain is the theme for the rest of the evening. Strong mid level f-gen will keep plenty of clouds and light rain in through the morning before a synoptic dry slot pushes into across central Vermont and most areas see a brief break in precip. Latest 3 hour pressure changes are highest over northern New York and so I think we'll see the low actually track just north of the Adirondacks instead of pushing right into the Champlain Valley. That points to a fairly difficult temperature forecast with some high bust potential. With the low forecast to be slightly further north that would mean that much of Vermont and southern Adirondacks get into some strong warm air advection in the dry slot. So I've raised temps in the Champlain Valley and across central and southern Vermont into the upper 50s to mid 60s while holding the Saint Lawrence Valley and just north of the Adirondacks in the mid 40s. I think we'll only see a brief window into those warmer temps before the northerly flow kicks in and the front starts pushing back south. The overnight lows should stay fairly mild as the front isn't that strong. Expect temps in the mid 40s to even some 50s across south eastern Vermont. The second challenge to the forecast will be on Saturday as a second short wave rounds the based of a rapidly deepening negatively tilted cyclone. We should see a pretty good dump of rainfall through mid day as the upper level trough swings through New England. The surface low rapidly deepens on Saturday from a 1000mb low to 998mb in 6 hours and as that does the winds aloft quickly increase out of the west to northwest. I've increased winds and wind gusts fairly substantially heading into the evening hours and there's certainly some potential for some stronger downsloping wind gusts of 35-45kts on the eastern downslope side of both the Adirondacks and the Greens. We'll be watching the how the evolution of the low develops for potential of a wind advisory. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY/... As of 256 AM EDT Friday...Any lingering rain/snow shower activity to then end Saturday evening as deep surface low pulls away into the Maritimes and building high pressure advects east from the Ohio Valley. Clouds should hold tough for a good part the night under diminishing west/northwesterly flow, though should tend to scatter out late. Lows to generally range from the mid 20s to lower 30s. Aforementioned strengthening surface high then bridges atop the region for Sunday with partly to mostly sunny skies, light winds and seasonably cool temperatures. This will definitely be the better day of the upcoming weekend as high temperatures range through the 40s. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... As of 256 AM EDT Friday...Looking further out our active fall weather pattern looks to continue into next week. We should be able to squeeze out another decent day on Monday as the surface high slides east and south return flow trends modestly gusty. This will herald the start of a 48-hr period of milder weather with afternoon highs topping out from the mid 40s to lower 50s. A weak shortwave embedded within this deepening flow is progged to track into the region toward Monday evening and especially Monday night with a few showers. Dynamical forcing with this system is rather weak, driven mainly by warm advective processes and not a discrete vorticity center. As such, PoPs will generally be kept in the chance category. Thereafter, global models have largely trended toward a common solution in the Tuesday-Wednesday time frame showing a deepening Midwestern cyclone tracking north-northeastward through the Great Lakes. As the synoptic background flow amplifies we'll transition into the warm sector of this system with broad south/southwesterly flow continuing and temperatures moderating considerably. Indeed, a quick look at most recent MOS-guidance supports modeled 925-850 mb thermal progs showing readings climbing well into the 50s to lower 60s for highs during this period. With the more amplified flow, steadiest precipitation associated with the cyclone should become more focused along it's associated cold front. As this time range timing subtleties with the frontal position among the various models always provide some level of uncertainty. However, it appears the most focused period of rainfall should occur Tuesday night into Wednesday morning. Behind the front temperatures gradually cool into Thursday as flow trends more west/southwesterly and conditions trend drier outside some lake effect response off Lake Ontario. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... Through 18Z Saturday...A mix of ceilings from VFR to IFR will continue through the remainder of the daylight hours with IFR locked in the deeper valleys at KBTV/KPBG/KMSS with isolated IFR at KSLK and VFR elsewhere. After sunset, the trend will be towards widespread IFR for the remainder of the period as steady rain moves back into the region. Rain will briefly wane around sunrise, then re-blossom mid-morning Saturday with vsby mainly MVFR. Outlook... Saturday Night: Mainly VFR, with local MVFR possible. Windy with gusts to 35 kt. NO SIG WX. Sunday: VFR. NO SIG WX. Sunday Night: VFR. NO SIG WX. Monday: VFR. Chance SHRA. Monday Night: Mainly VFR, with local MVFR possible. Likely SHRA. Tuesday: Mainly VFR, with areas MVFR possible. Chance SHRA. Tuesday Night: Mainly MVFR, with areas VFR possible. Definite RA. Wednesday: Mainly VFR, with local MVFR possible. Likely SHRA. && .HYDROLOGY... The combination of several waves of moderate to at times heavy rainfall will see modest rises in main stem rivers especially across central and southern Vermont where antecedent conditions are fairly wet. Being that its late in the season there isn't much in the way of vegetation that will be able to absorb the 1-3 inches of rainfall. So much of the rain that falls will runoff into streams and rivers. The small streams should be able to release the precip that falls into main stem rivers fast enough to not see any flooding but there's some potential for the Ausable river at Au Sable Forks and the Otter Creek at Center Rutland to rise to near flood stage. At this time flooding is not forecast and rises on the rivers will be highly dependent on where the most significant rain falls. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Deal NEAR TERM...Deal/Lahiff SHORT TERM...JMG LONG TERM...JMG AVIATION...Lahiff HYDROLOGY...Deal
Hazardous weather outlook, Nov 2, 3:51 AM EDT, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 351 AM EDT Fri Nov 2 2018 NYZ029>031-034-VTZ003-004-006>008-010-012-016>019-030800- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Orleans-Essex-Lamoille-Caledonia-Washington-Orange- Windsor-Eastern Franklin-Eastern Chittenden-Eastern Addison- Eastern Rutland- 351 AM EDT Fri Nov 2 2018 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A deepening low pressure system will lead to moderate to strong wind gusts generally along the downslope areas east of the Adirondacks and Green Mountains Saturday afternoon into Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ026>028-035-087-VTZ001-002-005-009-011-030800- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Eastern Essex-Southwestern St. Lawrence-Grand Isle-Western Franklin- Western Chittenden-Western Addison-Western Rutland- 351 AM EDT Fri Nov 2 2018 This Hazardous Weather Outlook is for northern New York, central Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Vermont, 2018Wind Advisories in New York, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.